Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Charleston, SC

April 30, 2005Bulloch County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 30, 2005, 1:43 PM EDT for Bulloch County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2005, 1:43 PM EDT (17:43 UTC)
Expired
Apr 30, 2005, 2:30 PM EDT
In force
47 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Bulloch County, GA

The radar

The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 8:10 AM EDTSevere Thunderstorm WatchSPC6 hr
Apr 30, 1:05 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 301743
SVRCHS
GAC031-301830-
/O.NEW.KCHS.SV.W.0041.050430T1743Z-050430T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 230 PM EDT

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED 8 MILES WEST OF NEVILS...OR ABOUT 7
  MILES NORTH OF CLAXTON...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  REGISTER...
  NEVILS AND GEORGIA SOUTHERN...
  DENMARK...
  BROOKLET...
  LEEFIELD...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3237 8193 3225 8191 3220 8171 3227 8151
      3250 8158

$$

JPC
1 follow-up statement
000 
WWUS52 KCHS 301802
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT SAT APR 30 2005

GAC031-301830-
/O.CON.KCHS.SV.W.0041.000000T0000Z-050430T1830Z/
BULLOCH-
200 PM EDT SAT APR 30 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR BULLOCH COUNTY...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 11 MILES EAST OF STATESBORO TO PEMBROKE...MOVING 
SOUTHEAST AT 40 MPH.  POWERLINES...TREES...AND TRAFFIC LIGHTS ARE DOWN IN 
STATESBORO.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.  SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3237 8193 3225 8191 3220 8171 3227 8151
      3250 8158

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:15 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 30, 1:15 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005

.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
     SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
     UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.

&&

JRL
Hazardous weather outlook, Apr 30, 1:22 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EDT SAT APR 30 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
122 PM EDT SAT APR 30 2005

UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES

...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR
SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS...
...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR
INLAND GEORGIA COUNTIES...
...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 6 PM EDT FOR
COASTAL GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

.SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY
TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE
WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN
HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE.
SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS.
REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Apr 30, 8:10 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 AM EDT SAT APR 30 2005

GAZ087>088-099>101-114>115-301800-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
810 AM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
216 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN...
SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 9:40 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 AM EDT SAT APR 30 2005

SCZ040-042>045-047>051-302000-
ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
940 AM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
217 IN EFFECT UNTIL 4 PM EDT FOR THE FOLLOWING AREA...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER...
ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT...
HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER.

GAZ087>088-099>101-114>115-301800-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
940 AM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT
FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN...
SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 11:48 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 AM EDT SAT APR 30 2005

SCZ040-042>045-047>051-302000-
ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
1148 AM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT
FOR THE FOLLOWING AREA...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER...
ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT...
HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER.

GAZ087>088-099>101-114>115-301800-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
1148 AM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT
FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN...
SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 1:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT SAT APR 30 2005

GAZ087>088-099>101-114>115-302200-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
107 PM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 216 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
218 UNTIL 6 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THE NEW WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...STATESBORO...REIDSVILLE...CLAXTON...
MILLEN...SPRINGFIELD...METTER AND SYLVANIA.

GAZ116>119-137>141-302200-
COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM-
COASTAL LIBERTY-INLAND LIBERTY-LONG-COASTAL MCINTOSH-
INLAND MCINTOSH-
107 PM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
218 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST GEORGIA

BRYAN... CHATHAM... LIBERTY...
LONG... MCINTOSH...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...

THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND...
HINESVILLE...HALFMOON LANDING...LUDOWICI...PEMBROKE...
FORT MCALLISTER...DARIEN AND TOWNSEND.

SCZ040-042>045-047>051-302000-
ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
107 PM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT
FOR THE FOLLOWING AREA...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...CHARLESTON...RIDGELAND...JASPER...
BEAUFORT...HILTON HEAD...MONCKS CORNER...WALTERBORO...
EDISTO BEACH...ALLENDALE...HAMPTON...ST. GEORGE AND SUMMERVILLE.
Special weather statement, Apr 30, 1:20 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
120 PM EDT SAT APR 30 2005

GAZ099-301745-
CANDLER-
120 PM EDT SAT APR 30 2005

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 145 PM
EDT...

AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ALINE...OR ABOUT 8
MILES SOUTHWEST OF METTER...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ALINE...CANOE...UNION...
SHAMROCK...OLIFFTOWN...METTER...PARISH AND PULASKI THROUGH 145 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:16 PM EDTSevere Thunderstorm WarningCHSTattnall44 min
Apr 30, 1:32 PM EDTSevere Thunderstorm WarningCHSEvans28 min
Apr 30, 1:57 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty33 min
Apr 30, 2:09 PM EDTSevere Thunderstorm WarningCHSEffingham51 min
Apr 30, 2:46 PM EDTSpecial Marine WarningCHS119 min
Apr 30, 3:24 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.